Effexor XR (venlafaxine) vertigo withdrawal symptom.
Hello! I'm a 36 year old woman and I had been taking 150g of a generic version of Effexor XR (extended release) for almost three years to treat mild anxiety (and sometimes less mild PMS related anxiety) as well as to help with some ADHD symptoms. I don't recommend this, but I did quit cold turkey a few days ago for a number of reasons….
Since then, I have been experiencing vertigo without nausea (though I think I'm more susceptible to nausea being a passenger in traffic now). If I'm in the same position and then shift from that (sometimes, even just moving my eyes to the left or right) I feel "off kilter", and it reminds me of how it feels to be a little physically startled…it includes a "zap" feeling in my head and upper body that vaguely reminds me of a static shock!
I usually nap after most work days with extra early mornings and the last few days have been no exception (the interesting thing is I was never a "nap person" before starting to take effexor in 2020).
I have had some mild diarrhea too (not super common for me though I'm not entirely sure if it's linked to withdrawal).
My question is (for anyone who has experienced similar effexor withdrawal symptoms) HOW LONG (days, weeks?) has the vertigo lasted in your situation and were you coming off a similar dosage? Just trying to gage what to expect with this vertigo.
By the way, sometimes I would feel a super mild version of this vertigo (a little "shock") when I was taking effexor and turning, like when I used to bike to work and turn or stop suddenly. I took 150g for the majority of the time I was taking effexor but I did start out at a smaller dosage. Then at one time for several months, the dosage was reduced to about 110g. I wonder if this mild vertigo while taking the drug was actually my body experiencing some withdrawal due to the reduced dose.
I also noticed that I might feel slight vertigo if I took effexor a little later in the day than usual. Ideally I would take it close to 9am with food.